Drought, Bowie
- When
- November 9, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across Eastern Bowie, much of Cass, and Eastern Marion Counties in Northeast Texas to start the second week of November, due to the significant deficits of rain observed since the final week of August. In fact, record to near record dry conditions were recorded during September, but continued dry conditions during October only exasperated the developing…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions developed across Eastern Bowie, much of Cass, and Eastern Marion Counties in Northeast Texas to start the second week of November, due to the significant deficits of rain observed since the final week of August. In fact, record to near record dry conditions were recorded during September, but continued dry conditions during October only exasperated the developing drought, as only one to three inches of rain fell during the period. As a result of the drought, planting of winter wheat pastures were delayed or little growth occurred, stock ponds receded significantly.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 8, 11:49 PM CST, 11 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1149 PM CST Wed Nov 8 2017 .AVIATION... For the 09/06z TAFs, a large band of rain extends from near KSAT east-northeast to KLFK, to KMLU, and into Central Mississippi. The rain continues to gradually moves southeast and should clear our final two TAF sites, KLFK and KMLU, during the first couple of hours of the period. Portions of the Deep East Texas and Western and North Central Louisiana may continue to experience light to moderate rain and patchy drizzle through 09/10z. MVFR/IFR flight conditions will generally prevail, but ceilings will gradually lift from north to south. Conditions should rapidly improve after 09/12z as the clouds lift and scatter. VFR conditions are expected to prevail areawide by late Thursday morning. CN && .PREV DISCUSSION... /issued 953 PM CST Wed Nov 8 2017/ DISCUSSION... Areas of RA that continues this evening over portions of lower E TX/N LA/Scntrl AR ahead of a well-defined upper trough noted on the water vapor imagery over NW AR/SE OK/Wcntrl TX, continues to gradually shift ESE, as dry slotting noted in the Channels 9 and 10 water vapor imagery has begun to entrain SE. The short term progs remain in good agreement with the RA quickly diminishing after 06Z Thursday, as the isentropic forcing along the 300-310K surfaces weakens as well with the dry air entrainment. Thus, have updated the forecast to significantly scale back pops tonight, but maintained likely/categorical pops for the Srn/Ern zones. Still seeing sporadic reports of -DZ which has resulted in reduced vsbys associated with the low stratus shield over extreme NE TX/SW AR where the RA has ended, and thus have maintained slight chance pops this evening for these areas before the cigs begin to lift/scatter out late. The 00Z NAM/18Z GFS suggest that cigs will scatter out late tonight over SE OK/SW AR, with this trend spreading S across the remainder of the region after 12Z Thursday, with abundant sunshine returning to much of the region. This diminishing cloud cover should result in cooler temps tonight over SE OK/SW AR, where min temps should fall to near 40 degrees by daybreak. Farther S, temps should only fall another 3-4 degrees as the RA diminishing from NW to SE. Did make a few minor tweaks to min temps per the 03Z obs, but otherwise, the remainder of the forecast is on track. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 44 63 44 67 / 20 0 0 0 MLU 45 64 42 67 / 80 0 0 0 DEQ 39 63 38 64 / 10 0 0 0 TXK 41 62 40 63 / 20 0 0 0 ELD 41 62 38 64 / 40 0 0 0 TYR 44 61 43 65 / 20 0 0 0 GGG 43 62 42 66 / 20 0 0 0 LFK 47 63 45 68 / 80 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/15
Hazardous Weather Outlook National Weather Service Shreveport LA 1112 AM CST Wed Nov 8 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1112 AM CST Wed Nov 8 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread rainfall will move across the region today and tonight. However, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Chances for a few showers and thunderstorms will return to the forecast late in the weekend. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 12
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 724614, 724615, 724619.